Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 138, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2005, 2:02 PM CDT for Callaway County, Osage County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 10, 2005, 2:50 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 101902 SVRLSX MOC027-151-102000- /O.NEW.KLSX.SV.W.0138.050610T1902Z-050610T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 202 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI NORTHERN OSAGE COUNTY IN CENTRAL MISSOURI * UNTIL 300 PM CDT * AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF CHAMOIS...OR ABOUT 7 MILES WEST OF LINN...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CHAMOIS FULTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3849 9202 3847 9166 3892 9165 3893 9206 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 101925 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 225 PM CDT FRI JUN 10 2005 MOC151-101935- /O.CAN.KLSX.SV.W.0138.000000T0000Z-050610T2000Z/ OSAGE MO- 225 PM CDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY IS CANCELLED... LAT...LON 3856 9206 3872 9169 3892 9165 3893 9206 $$ MOC027-102000- /O.CON.KLSX.SV.W.0138.000000T0000Z-050610T2000Z/ CALLAWAY MO- 225 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR SOUTHERN CALLAWAY COUNTY... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER TEBBETTS...MOVING NORTH AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... STEEDMAN...REFORM AND FULTON. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3856 9206 3872 9169 3892 9165 3893 9206 $$ GLASS
000 WWUS53 KLSX 101950 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 247 PM CDT FRI JUN 10 2005 MOC027-101957- /O.CAN.KLSX.SV.W.0138.000000T0000Z-050610T2000Z/ CALLAWAY MO- 247 PM CDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALLAWAY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. THE STORM WAS LOCATED ABOUT 7 MILES WEST OF REFORM...MOVING NORTH AT 20 MPH. WHILE NO LONGER SEVERE...THE STORM IS STILL BE CAPABLE OF WIND GUSTS OF 40 TO 45 MPH AND PEA SIZE HAIL. LAT...LON 3856 9206 3872 9169 3892 9165 3893 9206 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:44 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 10, 1:44 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 144 PM CDT FRI JUN 10 2005 .DISCUSSION...A LOT GOING ON IN THE SHORT TERM FOR CWA. 12Z NAM AND GFS CONTINUE TO HAVE THEIR DIFFERENCES ON HOW FAST AND HOW FAR WEST T.S. ARLENE WILL TRAVEL ONCE IT MAKES LANDFALL. WILL SIDE MORE WITH NAM AS IT IS CLOSER TO UKMET AND ECMWF SOLUTIONS. FOR THIS EVENING...WE WILL CONTINUE TO SEE SCATTERED TRWS AS CAPES IN EXCESS OF 3000 COVER MOST OF CWA...WITH MOST UNSTABLE AIR OVER AREAS ALONG AND SOUTH OF I-70. IN ADDITION...HAVE MCV OVER WEST CENTRAL MO...TRAVELING TO THE NORTH NORTHEAST ACROSS THE STATE. THIS WILL HELP TO TRIGGER TRW ACTIVITY THROUGHOUT THE EVENING HOURS. ACTIVITY SHOULD TAPER OFF AFTER MIDNIGHT...BUT WILL KEEP CHANCE POPS GOING THROUGHOUT THE OVERNIGHT PERIOD. ON SATURDAY...MOST OF CWA TO RECOVER WITH TEMPS WARMING UP INTO THE MID TO UPPER 80S. ONCE AGAIN COULD SEE ENOUGH INSTABILITY AND OLD BOUNDARIES OVER THE REGION TO HELP FIRE OFF MORE ACTIVITY ONCE AGAIN...SO WILL KEEP CHANCE POPS GOING. BY SATURDAY NIGHT...COULD BEGIN TO SEE INFLUENCE FROM T.S. ARLENE...MAINLY IN THE FORM OF CLOUD COVER AND INCREASED MOISTURE...WITH BEST CHANCES FOR PCPN IN EASTERN SECTIONS OF CWA ON SUNDAY AND SUNDAY EVENING. THEN AS REMNANTS FROM ARLENE MOVE AWAY FROM REGION...FRONTAL BOUNDARY TO OUR WEST WILL LIFT OUT INTO MO ON MONDAY...WITH MORE RAIN BEFORE COMING TO AN END EARLY ON TUESDAY. BEYOND THAT UPPER RIDGE BUILDS TO OUR WEST WITH TROF IN THE EAST...SO SHOULD SEE DRY CONDITIONS FOR THE REST OF THE FORECAST PERIOD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BYRD
Hazardous weather outlook, Jun 10, 6:00 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT FRI JUN 10 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-102100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 600 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. THESE DISTURBANCES WILL ACT UPON VERY WARM AND UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE STRONG THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075- 084-085-099-102100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 600 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. THESE DISTURBANCES WILL ACT UPON VERY WARM AND UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. BECHTOLD
In the hours before
Local storm report, Jun 10, 1:22 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL EUGENE 38.35N 92.40W
06/10/2005 1.00 INCH COLE MO PUBLIC
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 45 min |
| Jun 9, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 44 min |
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 39 min |
| Jun 9, 8:52 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 43 min |
| Jun 9, 9:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 32 min |
| Jun 10, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 51 min |
| Jun 10, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.